MAUDE Adverse Event Report: ZIMMER BIOMET, INC. INTERCHANGEABLE HUMERAL ASSEMBLY SMALL; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. INTERCHANGEABLE HUMERAL ASSEMBLY SMALL; PROSTHESIS, ELBOW
Model Number 32-8105-25-06
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: extra small right 3 inch length cemented interchangeable ulnar assembly: catalog#32810504302, lot#65171938.Report source: foreign: germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right elbow arthroplasty.Subsequently, at a follow up appointment, it was determined that the axis pins had disassociated and were no longer locking the two components together.Approximately six weeks post-implantation the patient underwent revision surgery where the locking pins were replaced without complication.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided photos showed the explanted pins in a plastic bag.However, as the product was not returned, further analysis could not be performed.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report has been submitted to relay additional information.The following sections have been updated: radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: initial normal appearance of the right elbow arthroplasty with subsequent progressive disassociation of the outer and internal axis pins as noted.The reported event was confirmed through provided x-rays.Additional information provided does not alter previously reported investigation results.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
INTERCHANGEABLE HUMERAL ASSEMBLY SMALL
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15534207
Report Number0001822565-2022-02851
Device Sequence Number8133712
Product Code JDC
UDI-Device Identifier00889024273948
UDI-Public(01)00889024273948(17)251026(10)64363396
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2025
Device Model Number32-8105-25-06
Device Catalogue Number32810502506
Device Lot Number64363396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer12/20/2022
04/21/2023
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date12/22/2022
05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale